Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 8, NWS Brownsville, TX

February 28, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 28, 2008, 12:37 AM CST for 5 counties in Texas. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 12:37 AM CST (06:37 UTC)
In effect from
Feb 28, 2008, 10:00 AM CST
Expired
Feb 28, 2008, 8:00 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 280637
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1237 AM CST THU FEB 28 2008

...STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS MUCH OF DEEP SOUTH
TEXAS TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL UNFOLD TODAY ACROSS DEEP
SOUTH TEXAS AS LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTS WITH
HIGH PRESSURE CENTERED OVER NORTH FLORIDA. THIS SITUATION WILL
PRODUCE STRONG SOUTHEAST WINDS FROM LATE MORNING TO EARLY EVENING.

TXZ251>257-290200-
/O.NEW.KBRO.WI.Y.0008.080228T1600Z-080229T0200Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1237 AM CST THU FEB 28 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR CAMERON...WILLACY...KENEDY...HIDALGO...AND STARR
COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE ADVISORY
AREA TODAY.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

54/61
2 follow-up statements
000 
WWUS74 KBRO 282148
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 PM CST THU FEB 28 2008

...STRONG SOUTHEAST WINDS WILL PERSIST ACROSS PORTIONS OF DEEP
SOUTH TEXAS THIS EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL PERSIST THIS EVENING 
ACROSS DEEP SOUTH TEXAS AS LOW PRESSURE OVER THE TEXAS PANHANDLE
INTERACTS WITH HIGH PRESSURE CENTERED OVER NORTH FLORIDA. THIS
SITUATION WILL PRODUCE STRONG SOUTHEAST WINDS INTO THE EARLY
EVENING ACROSS MAINLY THE SOUTHERN AND EASTERN PORTIONS OF DEEP
SOUTH TEXAS.

TXZ251>257-290200-
/O.CON.KBRO.WI.Y.0008.000000T0000Z-080229T0200Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
348 PM CST THU FEB 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
CAMERON...WILLACY...KENEDY...STARR AND HIDALGO COUNTIES.

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL PERSIST ACROSS THE
ADVISORY AREA THROUGH 8 PM THIS EVENING. THE WINDS WILL THEN
WEAKEN INTO THE 10 TO 20 MPH RANGE ACROSS THE ADVISORY AREA AFTER
8 PM THIS EVENING.  

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
RANGE FROM 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

SPEECE
000 
WWUS74 KBRO 290224
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 PM CST THU FEB 28 2008

...THE SOUTHEAST WINDS DECREASING ACROSS DEEP SOUTH TEXAS...

.THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS HAS RELAXED THIS
EVENING ALLOWING THE STRONG SOUTHEAST SURFACE WINDS TO WEAKEN. 

TXZ251>257-290330-
/O.EXP.KBRO.WI.Y.0008.000000T0000Z-080229T0200Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
824 PM CST THU FEB 28 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 8:55 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 27, 8:55 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CST WED FEB 27 2008

.DISCUSSION...THIS EVENING 00Z SOUNDING COMES IN VERY PARCHED AND
STABLE WITH A PWAT OF ONLY 0.18 INCHES. MTRS FROM AROUND THE REGION
INDICATE THAT THE SURFACE FLOW IS RETURNING FROM THE SOUTHEAST
ALREADY THIS EVENING. THIS WILL ALLOW THE DEWPOINTS TO REBOUND SOME
OVERNIGHT BUT NOT ENOUGH TO CAUSE ANY PROBLEMS WITH FOG OR LOW
STRATUS. CURRENT DEWPOINT READINGS RANGE FROM THE TEENS TO LOWER 20S
OUT WEST TO THE UPPER 30S TO LOWER 40S OVER THE LOWER RGV.  THE MAV
AND MET LOWS FOR TONIGHT LOOK PRETTY REASONABLE WITH EXPECTED LOWS
RANGING FROM THE LOWER 40S OUT WEST TO THE UPPER 40S TO LOWER 50S
ACROSS CAMERON COUNTY. THE COMBINATION OF THE CLR SKIES...LIGHT
SOUTHEAST WINDS AND LOW DEWPOINTS WILL ALLOW GOOD RADIATIONAL
COOLING EFFECTS OVERNIGHT. SO SEE NO REASON TO CHANGE THE CURRENT
ZFP WORDING FOR TONIGHT.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE EASTERLY WINDS AND CLEAR
SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL
BECOME LIGHT AND VARIABLE OVERNIGHT THEN INCREASE FROM THE SOUTHEAST
ON THURSDAY. VFR CONDITIONS WITH MODERATE TO STRONG AND GUSTY
SOUTHEASTERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL
OVER THE CWA THURSDAY.
&&

.MARINE...AT 7 PM BUOY 20 REPORTED  EAST SOUTHEAST WINDS AT 6
KNOTS WITH GUSTS TO 10 KNOTS AND SEAS AT 4 FEET  WITH AN 8 SECOND
PERIOD.  LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND SEAS NEAR 4
FEET WILL CONTINUE OVER THE COASTAL WATERS OVERNIGHT. THE WINDS AND
SEAS WILL INCREASE OVER  THE MARINE AREAS THURSDAY AFTERNOON  AS THE
PRESSURE GRADIENT TIGHTENS.  SMALL CRAFT ADVISORIES  WILL BE
NECESSARY OVER THE LAGUNA MADRE  THURSDAY AFTERNOON  THROUGH THE
EARLY EVENING AND OVER THE OFFSHORE  GULF COASTAL WATERS  THURSDAY
AFTERNOON  THROUGH FRIDAY MORNING.  THE WINDS AND SEAS  WILL
SUBSIDE  ON  FRIDAY BUT A COLD FRONT WILL MOVE THROUGH  DEEP SOUTH
TEXAS  ON MONDAY AND SMALL CRAFT ADVISORIES ARE LIKELY OVER THE
MARINE AREAS ON MONDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM THURSDAY
MORNING THROUGH THURSDAY EVENING FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...63
Hazardous weather outlook, Feb 27, 9:40 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TEXT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
940 PM CST WED FEB 27 2008

GMZ130-132-135-150-155-170-175-281200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
940 PM CST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE AND GULF OF
MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND
SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER ALL OF THE MARINE
AREAS ON THURSDAY DUE TO THE INCREASE IN THE WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-281200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
241 PM CST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND A
WIND ADVISORY MAY BE NECESSARY OVER PORTIONS OF THE RIO GRANDE
VALLEY. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS
THURSDAY DUE TO THE INCREASE IN THE WINDS AND DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE/MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:29 AM CSTRed Flag WarningBROCameron, Hidalgo, Kenedy, Starr, Willacy20 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.